Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 9, 2011, 12:27 AM CDT for Cedar County, Clinton County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 12:27 AM CDT (05:27 UTC)
- Expired
- Jun 9, 2011, 1:19 AM CDT
- In force
- 52 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA
The radar
The Quad Cities radar (KDVN), 39 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2717 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS53 KDVN 090527
SVRDVN
IAC031-045-090630-
/O.NEW.KDVN.SV.W.0092.110609T0527Z-110609T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 AM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
WESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
* UNTIL 130 AM CDT.
* AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS
LOCATED APPROXIMATELY NEAR TIPTON...AND MOVING EAST NORTHEAST AT
30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARENCE...LOWDEN...WHEATLAND...TORONTO...LOST NATION...CALAMUS...
GRAND MOUND AND WELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4183 9051 4174 9124 4184 9130 4195 9093
4195 9090 4196 9090 4202 9069
TIME...MOT...LOC 0527Z 254DEG 25KT 4180 9119
WIND...HAIL 60MPH 1.50IN
$$4 follow-up statements
135
WWUS53 KDVN 090542
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1242 AM CDT THU JUN 9 2011
IAC031-045-090630-
/O.CON.KDVN.SV.W.0092.000000T0000Z-110609T0630Z/
CEDAR IA-CLINTON IA-
1242 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN CLINTON AND NORTHERN CEDAR COUNTIES...
AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR TIPTON...MOVING EAST
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOWDEN AROUND 1255 AM CDT...
TORONTO AND WHEATLAND AROUND 105 AM CDT...
CALAMUS AND LOST NATION AROUND 110 AM CDT...
ELWOOD AROUND 120 AM CDT...
GRAND MOUND AROUND 125 AM CDT...
WELTON AROUND 130 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4183 9051 4174 9124 4184 9130 4195 9093
4195 9090 4196 9090 4202 9069
TIME...MOT...LOC 0542Z 254DEG 25KT 4183 9105
WIND...HAIL <58MPH 1.00IN
$$697
WWUS53 KDVN 090552
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 AM CDT THU JUN 9 2011
IAC031-045-090630-
/O.CON.KDVN.SV.W.0092.000000T0000Z-110609T0630Z/
CEDAR IA-CLINTON IA-
1252 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN CLINTON AND NORTHEASTERN CEDAR COUNTIES...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR LOWDEN...OR 9 MILES
NORTHEAST OF TIPTON...MOVING EAST NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHEATLAND AND TORONTO AROUND 105 AM CDT...
CALAMUS AND LOST NATION AROUND 110 AM CDT...
8 MILES SOUTH OF ELWOOD AROUND 120 AM CDT...
GRAND MOUND AROUND 125 AM CDT...
WELTON AROUND 130 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4183 9051 4177 9105 4191 9108 4195 9093
4195 9090 4196 9090 4202 9069
TIME...MOT...LOC 0553Z 254DEG 25KT 4183 9094
WIND...HAIL <58MPH 1.00IN
$$320
WWUS53 KDVN 090610
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
110 AM CDT THU JUN 9 2011
IAC031-090620-
/O.CAN.KDVN.SV.W.0092.000000T0000Z-110609T0630Z/
CEDAR IA-
110 AM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CEDAR COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 4183 9051 4180 9087 4191 9091 4196 9090
4202 9069
TIME...MOT...LOC 0610Z 254DEG 25KT 4186 9079
$$
IAC045-090630-
/O.CON.KDVN.SV.W.0092.000000T0000Z-110609T0630Z/
CLINTON IA-
110 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN CLINTON COUNTY...
AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR WHEATLAND...OR 16
MILES SOUTHWEST OF MAQUOKETA...MOVING EAST NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF ELWOOD AROUND 120 AM CDT...
GRAND MOUND AROUND 125 AM CDT...
WELTON AROUND 130 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4183 9051 4180 9087 4191 9091 4196 9090
4202 9069
TIME...MOT...LOC 0610Z 254DEG 25KT 4186 9079
WIND...HAIL <58MPH 1.00IN
$$387
WWUS53 KDVN 090619
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
119 AM CDT THU JUN 9 2011
IAC045-090628-
/O.CAN.KDVN.SV.W.0092.000000T0000Z-110609T0630Z/
CLINTON IA-
119 AM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLINTON COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL AND
VERY HEAVY RAIN FROM JUST SOUTH OF DELMAR...TO WELTON...TO NORTH
OF GRAND MOUND.
LAT...LON 4183 9051 4180 9087 4191 9091 4196 9090
4202 9069
TIME...MOT...LOC 0618Z 254DEG 25KT 4187 9072
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jun 8, 3:15 PM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 PM CDT WED JUN 8 2011 .SYNOPSIS... REGION WAS UNDER BROAD SOUTHWESTERLY 500MB FLOW BETWEEN A SOUTHEASTERN U.S. RIDGE AND A DEVELOPING PACIFIC NORTHWEST TROF. AT THE SURFACE AT 17Z A COLD FRONT BISECTED IA FROM NE TO SW AND WAS MARKED BY THE BACK EDGE OF A DEVELOPING CU FIELD ON THE VISIBLE SATELLITE IMAGERY. A MID LEVEL S/W CROSSING THE NORTHERN PLAINS AND SOUTH CENTRAL CANADA WAS PROVIDING SOME PUSH FOR THE FRONT. THE POST FRONTAL AIRMASS WAS DRY AND COOL WITH NOON TEMPERATURES IN THE 80S AND LOW TO MID 50 DEWPOINTS OVER NW IA. A WARM/UNSTABLE AIRMASS WAS IN PLACE AHEAD OF THE FRONT WITH SURFACE TEMPERATURES IN THE UPPER 80S TO LOW 90S AND DEWPOINTS IN THE UPPER 60S TO LOW 70S. AS OF LATE THIS MORNING THE CWFA WAS RAIN FREE WITH THE EARLY MORNING TSRA HAVING DISSIPATED OR MOVED EAST OF THE AREA. && .SHORT TERM...TONIGHT AND THURSDAY... THE MAIN FOCUS WILL BE THE THUNDERSTORM THREAT TONIGHT AND THURSDAY NEAR THE SURFACE FRONT AS IT CONTINUES TO SAG SOUTH THROUGH THE CWFA. THE 12Z MODEL RUNS SUGGEST THE BOUNDARY WILL MOVE THROUGH THE CWFA BY LATE TONIGHT AND STALL OVER NORTHERN MO THURSDAY. THE FRONT WILL BE PASSING THROUGH THE SOUTHERN HALF OF THE CWFA DURING PRIME HEATING LATE THIS AFTERNOON AND THIS EVENING. THE HIGHEST POPS TONIGHT WILL BE LOCATED ALONG THE BOUNDARY IN THE SOUTHERN HALF OF THE CWFA WITH POPS TAPERING OFF TO THE NORTH INTO THE DRIER MORE STABLE AIRMASS. A SUBSTANTIAL CAP EXISTS OVER THE SOUTH PER 12Z UA DATA SHOWING H7 TEMPS IN THE 10 TO 13C RANGE OVER SOUTHERN IA AND NRN MO. MODEL PROGS SUGGEST CAP WILL WEAKEN BY LATE AFTERNOON SO ANTICIPATE TSRA FIRING ALONG THE BOUNDARY BETWEEN 21Z AND 00Z. BY 21Z RUC SURFACE BASED CAPES ARE AT OR ABOVE 4000 J/KG. DEEP LAYER SHEAR OVER THE AREA WILL BE MARGINAL BUT WITH THE HIGH CAPE SEVERE STORMS WILL BE LIKELY WITH THE MAIN THREAT BEING DAMAGING WINDS. HIGH FREEZING LEVELS SHOULD LIMIT LARGE HAIL...UNLESS UPDRAFTS START TO ROTATE. DEEP LAYER HELICITIES AROUND 150 NEAR THE BOUNDARY SUPPORT SOME ROTATION WHICH COULD SUPPORT SIGNIFICANT HAIL ESPECIALLY WITH THE INITIAL DEVELOPMENT. FLASH FLOODING WILL ALSO BE A CONCERN WITH PW/S IN EXCESS OF 1.75 INCHES OVER THE SOUTHERN THIRD OF THE CWFA. THE QUESTION IS IF ANY BACKBUILDING/REPEAT ACTIVITY WILL OCCUR. THE 12Z MODEL DATA SUPPORTS A MORE PROGRESSIVE SCENARIO FOR ANY CONVECTION DEVELOPING ALONG AND NORTH OF THE BOUNDARY. A MORE FAVORABLE ENVIRONMENT FOR BACK BUILDING EXISTS AHEAD OF THE FRONT...BUT THIS AREA WILL STILL BE CAPPED. HAVE MENTIONED HEAVY RAIN IN THE FORECAST AND WILL HOLD OFF ISSUING A WATCH FOR NOW WITH THE QPF AXIS EXEPCTED TO BE BETWEEN I80 AND HIGHWAY 34 BETWEEN OTM AND MQB. IF THE HEAVY RAINS SET UP A LITTLE MORE TO THE SOUTH THAN A WATCH MAY BE NEEDED SINCE THIS AREA EXPERIENCED HEAVYR RAINS LATE LAST WEEK AND FLASH FLOOD GUIDANCE IS LOWER. OVERNIGHT LOWS IN THE NORTHWEST WERE LOWERED A FEW DEGREES WITH OBSERVATIONAL AND MODEL DATA SUPPORTING A GOOD PUSH BEHIND THE FRONT. FOR THURSDAY WILL KEEP THE HIGHER POPS...IN THE LIKELY CATEGORY...OVER THE SOUTHERN THIRD OF THE CWFA...JUST NORTH OF THE STALLED NORTHERN MO FRONT THEN TAPERING OFF TO SLIGHT CHANCE IN THE FAR NORTH. HIGHS WILL BE CONSIDERABLY LOWER THAN TODAYS RANGING FROM THE LOW 70S NORTH TO LOW TO MID 80S IN THE SOUTH. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY... THE FRONT WILL STILL BE STALLED OVER OR JUST TO OUR SOUTH THURSDAY NIGHT CONTINUING THE THUNDERTORM THREAT ESPECIALLY CENTRAL AND SOUTH. MODELS SHOW A SIGNIFICANT UPPER TROF MOVING INTO THE NORTHERN/CENTRAL PLAINS FRIDAY. THE TROF WILL SPIN UP A SURFACE LOW ALONG THE FRONT WITH THE LOW MOVING THROUGH THE SOUTHERN CWFA FRIDAY. THERE IS SOME QUESTION ON THE TIMING OF THE WAVE MOVING THROUGH BUT AT THIS POINT IT LOOKS LIKE EITHER LATE MORNING OR AFTERNOON. THE AFTERNOON TIMING WOULD ENHANCE THE SEVERE WEATHER THREAT...ESPECIALLY THE CHANCE FOR SUPERCELLS AND THE TORNADO RISK. THE AIRMASS WILL ALSO REMAIN QUITE MOIST SO A HEAVY RAIN THREAT WILL EXIST OVER THE SOUTHERN CWFA THURDAY NIGHT AND FRIDAY. AFTER THE WAVE MOVES THROUGH THE REGION FRIDAY...THEN THE WEATHER SHOULD QUITE DOWN AS SURFACE AND UPPER RIDGING BUILD INTO THE REGION FOR SATURDAY AND SATURDAY NIGHT. THE ARRIVAL OF THE RIDGING WILL ALSO BRING MORE COMFORTABLE TEMPERATURES AND HUMIDITY TO THE REGION FOR THE WEEKEND. AN ACTIVE WEATHER PATTERN IS EXPECTED TO BECOME ESTABLISHED AGAIN OVER THE REGION FOR SUNDAY INTO WEDNESDAY. THE UPPER RIDGING WILL MOVE EAST OF THE AREA SUNDAY WITH A MORE ZONE FLOW SETTING UP FOR EARLY NEXT WEEK. MODEL PROGS SHOW AT LEAST A COUPLE OF SIGINIFCANT PIECES OF ENERGY IN THE ZONAL FLOW WHICH WILL KEEP A THREAT OF THUNDERSTORMS IN THE FORECAST. TEMPERATURES THROUGH THE PERIOD SHOULD BE NEAR NORMAL FOR MID JUNE. ..DLF.. && .AVIATION... CU DEVLPG ALONG THE COLD FRONT SHOULD RESULT IN TSRA INITIATION 20Z-22Z. RUC TRENDS SUGGEST RAPID TSRA DEVLPMT WITH A LINE DVLPG BY 00Z/09. MOISTURE POOLING ALONG COLD FRONT AND POTENTIAL PRECIP LOADING IN DOWNDRAFTS COULD RESULT IN SVR TSRA AT KCID/KDBQ. HOWEVER...18Z TAFS FOR ALL SITES HAVE G45KT AND 3KFT CIGS WITH 1SM BUT POTENTIAL EXISTS FOR LOWER VSBYS/CIGS. ONCE INITIAL LINE PASSES VSBYS SHOULD GENERALLY REMAIN 3-5SM WITH VCTS AND CIGS NEAR 3KFT. ..08.. .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/08
Hazardous weather outlook, Jun 8, 1:20 PM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 120 PM CDT WED JUN 8 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 120 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER HOT AND HUMID DAY IS EXPECTED TODAY...AND A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM THIS EVENING FOR MUCH OF THE OUTLOOK AREA. HEAT INDEX READINGS WILL RANGE FROM 98 TO 104 DEGREES THIS AFTERNOON. LATE THIS AFTERNOON AND THIS EVENING...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED. THE ATMOSPHERE WILL BE VERY UNSTABLE...AND THUNDERSTORMS WILL EXPLODE OVER EASTERN IOWA...BEFORE SPREADING EAST AND SOUTH OVER THE REST OF THE OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL DURING THE AFTERNOON...AND BY THE EVENING...AS STORMS FORM INTO A LINE...DAMAGING WINDS WILL BE POSSIBLE. STORMS WILL HAVE A LARGE POOL OF MOISTURE ALOFT TO SUPPLY VERY HEAVY RAINFALL AMOUNTS. IN ADDITION...THUNDERSTORMS TONIGHT WILL LIKELY MOVE OVER THE SAME AREAS SEVERAL TIMES...AND FLASH FLOODING IS POSSIBLE. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE LOCATED IN SOUTHEAST IOWA AND WESTERN ILLINOIS ON THURSDAY. THIS WILL BE THE FOCUS FOR CLUSTERS OF THUNDERSTORMS...INCLUDING SUPERCELLS...DURING THE AFTERNOON INTO THURSDAY NIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR LOCATIONS ALONG AND SOUTH OF HIGHWAY 30. LOW PRESSURE WILL BE TRACKING OUT OF THE SOUTHERN PLAINS AND TOWARDS IOWA THURSDAY NIGHT. WIDESPREAD RAIN AND THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF THE OUTLOOK AREA. HEAVY RAINFALL AND LARGE HAIL WILL ACCOMPANY THE STRONGER STORMS. THE SURFACE LOW AND WARM FRONT WILL PUSH TO EASTERN IOWA AND NORTHERN ILLINOIS ON FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. AS STRONGER WINDS ALOFT ARRIVE AND BACKING WINDS OCCUR NEAR THE WARM FRONT OVER EASTERN IOWA AND NORTHERN ILLINOIS...SUPERCELLS PRODUCING A COUPLE OF TORNADOES ARE POSSIBLE. THE STORM PREDICTION CENTER HAS A SLIGHT RISK ROUGHLY SOUTH AND EAST OF AN OTTUMWA TO DUBUQUE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED LATE THIS AFTERNOON AND EVENING. ERVIN/HAASE
In the hours before
Local storm report, Jun 8, 11:13 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1113 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 4 W STANLEY 42.64N 91.89W
06/08/2011 E0.50 INCH BUCHANAN IA CO-OP OBSERVER
&&
DCLocal storm report, Jun 8, 11:21 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1121 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL PARK VIEW 41.69N 90.54W
06/08/2011 M0.25 INCH SCOTT IA NWS EMPLOYEE
&&
DCLocal storm report, Jun 8, 11:25 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1125 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM HAIL PARK VIEW 41.69N 90.54W
06/08/2011 M0.25 INCH SCOTT IA NWS EMPLOYEE
&&
DCLocal storm report, Jun 8, 11:33 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1133 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HAIL HILLS 41.57N 91.54W
06/08/2011 E0.75 INCH JOHNSON IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL LASTING APPROX 3 MINUTES WITH HEAVY
LIGHTNING.
&&
GROSSLocal storm report, Jun 8, 11:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1149 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG LENA 42.38N 89.83W
06/08/2011 STEPHENSON IL TRAINED SPOTTER
LOTS OF SMALL TREE BRANCHES AND SOME LARGER BRANCHES DOWN
AROUND TOWN...TIME ESTIMATED FROM RADAR.
0932 PM TSTM WND GST LENA 42.38N 89.83W
06/08/2011 E60.00 MPH STEPHENSON IL TRAINED SPOTTER
&&
GROSSLocal storm report, Jun 9, 12:22 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1222 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL 3 SSW ROCK ISLAND 41.44N 90.59W
06/09/2011 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:03 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 42 min |
| Jun 8, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 61 min |
| Jun 8, 7:45 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 75 min |
| Jun 8, 7:53 PM CDT | Tornado Warning | DVN | Jones, Linn | 37 min |
| Jun 8, 8:32 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 13 min |
| Jun 8, 8:47 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 58 min |
| Jun 8, 8:54 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 51 min |
| Jun 8, 8:57 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 63 min |
| Jun 8, 9:00 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 28 min |
| Jun 8, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 44 min |
| Jun 8, 9:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 52 min |
| Jun 8, 9:26 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 21 min |
| Jun 8, 10:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 50 min |
| Jun 9, 12:06 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 29 min |
| Jun 9, 3:05 AM CDT | Special Weather Statement | DVN | Benton | 40 min |
| Jun 9, 3:12 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 28 hr |
| Jun 9, 5:12 AM CDT | Severe Thunderstorm Warning | DVN | Scott | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.